Thunderstorm Wind, Montgomery
- When
- August 2, 6:50 PM CST
- Where
- Montgomery County, 5 mi N of Hillsboro
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.217, -89.483
Local emergency management reported trees down along Highway 127.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 2, 2:24 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT THU AUG 2 2001 NO HEADLINES ARE PLANNED FOR THE AFTERNOON FCST PACKAGE...ALTHOUGH NEIGHBORING OFFICES ARE CARRYING HEAT WARNINGS AND FLASH FLOOD WATCHES. FOR US SO FAR TODAY THE HEAT INDICES HAVE REACHED CRITERIA ONLY IN THE UIN AREA. TOMORROW SHOULD BE SIMILAR WITH HEAT INDICES FROM 100 TO 105. AS FOR FLOODING...FLASH FLOOD GUIDANCE NUMBERS ARE BETWEEN 1 AND 2 INCHES PER HOUR IN THE ILX AND PAH AREAS WHERE WATCHES WILL BE ISSUED. GUIDANCE FOR THE LSX COUNTIES THAT BORDER THESE AREAS IS NEAR 3 INCHES PER HOUR. 19Z SFC ANALYSIS SHOWED A CDFNT FROM LWR MI THRU IL ACROSS SRN IOWA BECOMING STNRY ACROSS NW MO INTO NRN KS. VIS SAT PICS SHOW INCREASED CU ALONG THIS LINE...BUT MOST OF THE TSTM ACTIVITY IS LOCATED IN OTHER AREAS. AFTERNOON FCST FOR CENTRAL ILLINOIS NEAR OUR EASTERNMOST COUNTIES WAS UPDATED TO MENTION TSTMS LIKELY...THOUGH CURRENT RADAR LOOPS SHOW DECREASING ACTIVITY. SECOND...MORE VIGOROUS AREA OF TSTM ACTIVITY HAS BEEN MOVING FROM ERN NEBRASKA ACROSS IOWA TODAY AND HAS STARTED TURNING SOUTHEAST. OVERALL THE AVN SEEMS TO BE HANDLING THIS SITUATION THE BEST AND THE CURRENT FCST FOLLOWS THE AVN TREND FAIRLY WELL. NO BIG CHANGES ARE PLANNED FOR THE AFTERNOON PACKAGE...ALTHOUGH POPS TONIGHT WILL PROBABLY BE INCREASED DUE TO PROXIMITY OF CURRENT ACTIVITY. THANKS EAX AND PAH AND ILX FOR COORD. .STL...NONE. LENNING
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030500-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT THU AUG 2 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS PARTS OF NORTHEAST MISSOURI...AND WEST CENTRAL
ILLINOIS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A
LINE FROM NOVELTY MISSOURI...TO ST LOUIS MISSOURI...TO FREEBURG
ILLINOIS.
FOR THE PERIOD: TONIGHT.
THE WEATHER OUTLOOK: A LINE OF SHOWERS AND THUNDERSTORMS MOVING
THROUGH PORTIONS OF WEST CENTRAL ILLINOIS IS FORECAST TO MOVE
SOUTHWARD...GENERALLY ALONG THE MISSISSIPPI RIVER TONIGHT. WIND
SHEAR PROFILES AND HIGH INSTABILITY IN THE ATMOSPHERE WILL FAVOR
ORGANIZED SEVERE THUNDERSTORMS WITH THIS LINE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS. WARM TEMPERATURES THROUGH A
DEEP{ LAYER OF THE ATMOSPHERE WILL LIMIT THE HAIL THREAT TONIGHT.
CARNEYThe Lincoln radar (KILX), 105 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
Local emergency management reported trees down along Highway 127.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262733.